Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 165, NWS Goodland, KS

July 5, 2011Dundy County, Hitchcock County, Red Willow County, Nebraska; Decatur County, Rawlins County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jul 5, 2011, 10:29 PM MDT for Dundy County, Hitchcock County, Red Willow County, Nebraska; Decatur County, Rawlins County, Kansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2011, 10:29 PM MDT (04:29 UTC)
Expired
Jul 5, 2011, 11:30 PM MDT
In force
61 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Decatur County, KS, Rawlins County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 114 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 3:47 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3401 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3401 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1292 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
2.5
Supercell composite
20.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

994 
WUUS53 KGLD 060429
SVRGLD
KSC039-153-NEC057-087-145-060530-
/O.NEW.KGLD.SV.W.0165.110706T0429Z-110706T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1129 PM CDT TUE JUL 5 2011

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DECATUR COUNTY IN NORTHWEST KANSAS...
  NORTHERN RAWLINS COUNTY IN NORTHWEST KANSAS...
  EXTREME EASTERN DUNDY COUNTY IN SOUTHWEST NEBRASKA...
  HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA...
  WESTERN RED WILLOW COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 1230 AM CDT/1130 PM MDT/

* AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES WEST OF PALISADE TO STRATTON NE TO 10 MILES SOUTH OF
  MAX...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BEARDSLEY...PALISADE...TRENTON...BLAKEMAN...ATWOOD...LUDELL...
  CULBERTSON...MCCOOK...HERNDON AND TRAER.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 42 AND 93.

THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 44 AND 75.

THIS INCLUDES HIGHWAY 83 IN NEBRASKA BETWEEN MILE MARKERS 1 AND 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4035 10047 3978 10063 3979 10122 3989 10136
      4034 10135 4035 10066 4036 10062
TIME...MOT...LOC 0429Z 273DEG 24KT 4036 10122 4015 10122
          3998 10133
WIND...HAIL 60MPH <.75IN
$$

JRM
4 follow-up statements
776 
WWUS53 KGLD 060459
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1059 PM MDT TUE JUL 5 2011

NEC057-060509-
/O.CAN.KGLD.SV.W.0165.000000T0000Z-110706T0530Z/
DUNDY NE-
1059 PM MDT TUE JUL 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EASTERN DUNDY COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4035 10047 3978 10063 3979 10122 3991 10127
      4034 10131 4035 10066 4036 10062
TIME...MOT...LOC 0459Z 273DEG 24KT 4035 10096 4014 10096
          3997 10107
$$

KSC039-153-NEC087-145-060530-
/O.CON.KGLD.SV.W.0165.000000T0000Z-110706T0530Z/
RAWLINS KS-DECATUR KS-HITCHCOCK NE-RED WILLOW NE-
1159 PM CDT TUE JUL 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN RED
WILLOW...HITCHCOCK...NORTHWESTERN DECATUR AND NORTHERN RAWLINS
COUNTIES UNTIL 1230 AM CDT...

AT 1156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES EAST OF PALISADE TO TRENTON TO 10 MILES NORTH OF
BLAKEMAN...AND WAS MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  ATWOOD...LUDELL...CULBERTSON...HERNDON...MCCOOK AND TRAER.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4035 10047 3978 10063 3979 10122 3991 10127
      4034 10131 4035 10066 4036 10062
TIME...MOT...LOC 0459Z 273DEG 24KT 4035 10096 4014 10096
          3997 10107
WIND...HAIL 60MPH <.50IN
$$

JRM
565 
WWUS53 KGLD 060506
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1106 PM MDT TUE JUL 5 2011

KSC039-153-NEC087-145-060530-
/O.CON.KGLD.SV.W.0165.000000T0000Z-110706T0530Z/
RAWLINS KS-DECATUR KS-HITCHCOCK NE-RED WILLOW NE-
1206 AM CDT WED JUL 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN RED
WILLOW...HITCHCOCK...NORTHWESTERN DECATUR AND NORTHEASTERN RAWLINS
COUNTIES UNTIL 1230 AM CDT...

AT 1205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTHWEST OF CULBERTSON TO 6 MILES SOUTHEAST OF TRENTON
TO 10 MILES NORTH OF LUDELL...AND WAS MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  CULBERTSON...HERNDON...MCCOOK AND TRAER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4035 10047 3990 10060 3989 10100 3992 10116
      4034 10131 4035 10066 4036 10062
TIME...MOT...LOC 0507Z 273DEG 24KT 4035 10089 4014 10089
          4000 10094
WIND...HAIL 60MPH <.50IN
$$

JRM
890 
WWUS53 KGLD 060519
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1119 PM MDT TUE JUL 5 2011

KSC039-153-NEC087-145-060530-
/O.CON.KGLD.SV.W.0165.000000T0000Z-110706T0530Z/
RAWLINS KS-DECATUR KS-HITCHCOCK NE-RED WILLOW NE-
1219 AM CDT WED JUL 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN RED
WILLOW...HITCHCOCK...NORTHWESTERN DECATUR AND NORTHEASTERN RAWLINS
COUNTIES UNTIL 1230 AM CDT...

AT 1214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTH OF MCCOOK TO 6 MILES SOUTH OF CULBERTSON TO 8
MILES NORTHWEST OF HERNDON...AND WAS MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  HERNDON...MCCOOK AND TRAER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4035 10047 3990 10060 3989 10100 3992 10115
      4033 10117 4035 10066 4036 10062
TIME...MOT...LOC 0519Z 273DEG 24KT 4031 10061 4013 10079
          3999 10084
WIND...HAIL 60MPH <.50IN
$$

JRM
028 
WWUS53 KGLD 060527
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1127 PM MDT TUE JUL 5 2011

KSC039-153-NEC087-145-060538-
/O.EXP.KGLD.SV.W.0165.000000T0000Z-110706T0530Z/
RAWLINS KS-DECATUR KS-HITCHCOCK NE-RED WILLOW NE-
1227 AM CDT WED JUL 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN RED WILLOW...
HITCHCOCK...NORTHWESTERN DECATUR AND NORTHEASTERN RAWLINS COUNTIES
WILL EXPIRE AT 1130 PM MDT/1230 AM CDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

LAT...LON 4035 10047 3990 10060 3989 10100 3992 10115
      4033 10117 4035 10066 4036 10062
TIME...MOT...LOC 0528Z 273DEG 24KT 4030 10053 4013 10071
          3999 10076
$$

JRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 5:21 PM MDT, 5 hours 8 minutes earlier.

Area forecast discussion, Jul 5, 5:21 PM MDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
521 PM MDT TUE JUL 5 2011

.DISCUSSION...
213 PM MDT TUE JUL 5 2011

THE 19Z SURFACE ANALYSIS AND VISIBLE SATELLITE INDICATE A WARM
FRONT OVER NORTHERN KANSAS/SOUTHWEST NEBRASKA AND THEN THE
MOISTURE PLUME AROUND THE PERIPHERY OF THE RIDGE ACROSS NORTHERN
NEBRASKA. THE COLD FRONT IS OVER NORTHWEST NEBRASKA. LIGHTNING
DETECTION IS SHOWING ACTIVITY ALONG THIS MOISTURE PLUME IN
COLORADO.

A RIDGE WILL PERSIST OVER THE SOUTHERN ROCKIES TONIGHT THROUGH
FRIDAY. AT THE SURFACE...A FRONT WILL MOVE SOUTH TOWARD THE
NEBRASKA/KANSAS BORDER THIS EVENING AND PROGRESS SLOWLY SOUTH DURING
THE NIGHT. HIGH PRESSURE WILL SETTLE INTO THE REGION WEDNESDAY AND
THURSDAY. HIGH PRESSURE WILL SHIFT EAST SOME FRIDAY WITH WEAK LOW
PRESSURE OVER EASTERN COLORADO.

THE FRONT WILL BE SLOWER MOVING THAN EARLIER THOUGHT SO STORMS WILL
BE FOCUSED MAINLY OVER THE NORTHERN ZONES THIS EVENING. THE OLD WARM
FRONT STILL LINGERS FURTHER SOUTH AND THIS WILL ALSO BE A POTENTIAL
FOCUS FOR THUNDERSTORM DEVELOPMENT. CONSEQUENTLY HIGHEST POPS THIS
EVENING WILL BE OVER THE NORTHERN ZONES. SEVERE WEATHER WILL ALSO BE
POSSIBLE WITH 1500-2000 J/KG OF CAPE AND WIND SHEAR FROM 30 TO 40
M/S. ADDITIONALLY, SLOW MOVEMENT WITH STORMS AND HIGH PRECIPITABLE
WATER OF OVER AN INCH WILL CREATE A POTENTIAL FOR LOCALLY HEAVY RAIN
OVER ZONES GENERALLY NORTH OF HIGHWAY 36 TONIGHT AND ACROSS A LARGE
PART OF THE FA WEDNESDAY. THERE IS A SLIGHT CHANCE FOR EXCESSIVE RAINFALL
IN THIS SAME AREA. THE FRONT WILL MOVE SOUTH OVERNIGHT AND EXPECT
STORMS TO BE ONGOING THROUGH SUNRISE. SHOWERS AND STORMS MAY
DECREASE SOME IN THE MORNING BUT WILL PERSIST OVER PORTIONS OF THE
FA. ANOTHER SHORTWAVE WILL CAUSE AN INCREASE STORMS IN COVERAGE AND
INTENSITY WEDNESDAY AFTERNOON AND EVENING. ADDITIONAL SHORTWAVE
ENERGY RIDING OVER THE RIDGE INTO NORTHWEST KANSAS WILL BRING AT
LEAST A SLIGHT CHANCE OF THUNDERSTORMS TO THE FA THURSDAY AFTERNOON
AND NIGHT AND AGAIN FRIDAY AFTERNOON AND NIGHT.

850 TEMPERATURES INDICATE COOLER MAX TEMPERATURES WEDNESDAY AND THIS
IS OBVIOUS SINCE THERE SHOULD BE CONSIDERABLE CLOUDS AND
PRECIPITATION. THE COOLER MET GUIDANCE WAS USED WITH HIGH
TEMPERATURES RANGING FROM THE UPPER 70S NORTHWEST TO 90 IN THE FAR
SOUTH ZONES. MAX TEMPERATURES ON THURSDAY WILL BE WARMER IN THE MID
80S AND THE LOWER 90S FRIDAY. MIN TEMPERATURES WILL BE IN THE LOWER
60S NORTHWEST TO THE MID 60S EAST.

IN THE EXTENDED...THE RIDGE MOVES INTO THE SOUTHERN PLAINS WITH
MOISTURE STREAMING AROUND THE RIDGE INTO NORTHWEST KANSAS. SHORTWAVE
ENERGY MOVING THROUGH THE FLOW WILL PROVIDE FORCING FOR AT LEAST A
SLIGHT CHANCE OF THUNDERSTORMS EACH DAY FROM SATURDAY THROUGH
TUESDAY. MAX TEMPERATURES THROUGH THIS PERIOD WILL CONTINUE IN THE
90S. MIN TEMPERATURES WILL RANGE FROM THE LOWER 60S IN THE WEST TO
AROUND 70 IN THE EAST.

FS
&&

.AVIATION...
521 PM MDT TUE JUL 5 2011

FOR THE OOZ TAFS...LOTS OF UNCERTAINITY WRT TSTORMS AND MVFR CIGS
AT BOTH TERMINALS. SOME DIFFERENCES IN MODEL SOLUTIONS IN
PLACEMENT OF TSTORMS AND RELATED BOUNDARIES...HAVE JUST TAKEN A
BLEND OF THESE SOLUTIONS. FOR KGLD...THERE IS A DECENT CHANCE FOR
TSTORMS THIS EVENING...THEN A LULL...THEN ANOTHER CHANCE TOWARD
THE END OF THE PERIOD. FOR KMCK...HIGHER CHANCES THAN KGLD AND FOR
LONGER DURATION SO HAVE TEMPO TSRA IN THE SHORT TERM THEN VCTS
THROUGH THE REST OF THE PERIOD. UPSLOPE MOISTURE AT BOTH LOCATIONS
WILL LEAD TO MVFR CIGS IN THE EARLY MORNING AND LASTING THROUGH
EARLY AFTERNOON.

BAS
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Jul 5, 10:47 AM MDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1047 AM MDT TUE JUL 5 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1047 AM MDT TUE JUL 5 2011 /1147 AM CDT TUE JUL 5 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER NORTHEAST
COLORADO AND EXTREME SOUTHWEST NEBRASKA. THESE STORMS ARE THEN
EXPECTED TO MOVE ACROSS THE REST OF THE AREA THROUGH THE OVERNIGHT
HOURS. SOME OF THESE STORMS COULD BECOME SEVERE WITH THE HIGHEST
CHANCE FOR SEVERE WEATHER ALONG AND NORTH OF INTERSTATE 70. LARGE
HAIL...DAMAGING WINDS...AND HEAVY RAINFALL WILL BE THE MAIN
THREATS ACROSS THE ENTIRE AREA. HOWEVER...THERE WILL BE A THREAT
FOR TORNADOES OVER NORTHERN YUMA COUNTY AND COUNTIES ALONG THE
KANSAS AND NEBRASKA BORDER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SOME THUNDERSTORMS MAY LINGER THROUGH WEDNESDAY MORNING WITH
LOCALLY HEAVY RAINFALL...LARGE HAIL...AND DAMAGING WINDS STILL
BEING POSSIBLE. SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP
ACROSS THE FORECAST AREA DURING THE LATE AFTERNOON AND EVENING.
SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL...DAMAGING
WINDS...HEAVY RAINFALL AND TORNADOES.

A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE EACH AFTERNOON AND
EVENING BETWEEN THURSDAY AND MONDAY. AT THIS TIME...THESE STORMS
ARE NOT EXPECTED TO BECOME SEVERE. CLOUD TO GROUND LIGHTNING WILL
BE THE MAIN THREAT WITH ANY STORMS THAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

BULLER

In the hours before

Local storm report, Jul 5, 8:14 PM MDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
814 PM MDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     TSTM WND GST     1 W YUMA                40.12N 102.74W
07/05/2011  M55 MPH          YUMA               CO   MESONET

&&

BSCHOLL
Local storm report, Jul 5, 9:08 PM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
908 PM MDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 PM     TSTM WND GST     WRAY                    40.08N 102.23W
07/05/2011  M61 MPH          YUMA               CO   AWOS

&&

JSL
Special weather statement, Jul 5, 9:32 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
932 PM MDT TUE JUL 5 2011

COZ090-091-KSZ001-013-060400-
CHEYENNE-KIT CARSON COUNTY-SHERMAN-YUMA COUNTY-
1032 PM CDT TUE JUL 5 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
YUMA COUNTY IN NORTHEAST COLORADO...SHERMAN COUNTY IN NORTHWEST
KANSAS AND CHEYENNE COUNTY IN NORTHWEST KANSAS...

AT 1029 PM CDT/929 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG A STRONG OUTFLOW BOUNDARY FROM THUNDERSTORMS
ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF PARKS TO 7 MILES
NORTHWEST OF ST. FRANCIS TO BONNY RESERVOIR...MOVING SOUTHEAST AT 35
MPH. SUDDEN NORTHERLY WIND GUSTS TO 50 MPH AND AREAS OF DUST WILL
ACCOMPANY THIS OUTFLOW BOUNDARY.

&&

LAT...LON 3992 10141 3972 10141 3968 10144 3933 10172
      3951 10227 3986 10199 4001 10186 4001 10184
TIME...MOT...LOC 0331Z 294DEG 31KT 3998 10179 3983 10188
          3955 10210

JRM
Local storm report, Jul 5, 9:54 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
954 PM MDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     HEAVY RAIN       CLARKVILLE              40.38N 102.62W
07/05/2011  M3.00 INCH       YUMA               CO   CO-OP OBSERVER

            RAIN STARTED AT 815 PM MDT.

&&

JMARTIN
Local storm report, Jul 5, 10:05 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1005 PM MDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     TSTM WND GST     BENKELMAN               40.05N 101.54W
07/05/2011  M58 MPH          DUNDY              NE   MESONET

&&

JMARTIN

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:41 PM MDTSevere Thunderstorm WarningGLDDundy49 min
Jul 5, 9:25 PM MDTSevere Thunderstorm WarningGLDDundy, Hitchcock65 min
Jul 5, 11:17 PM MDTFlash Flood WarningGLDDundy, Hitchcock3 hr
Jul 5, 11:36 PM MDTSpecial Weather StatementGLDRed Willow24 min
Jul 5, 9:32 PM MDTSpecial Weather StatementGLDCheyenne, Sherman28 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.